Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 13, 2021Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 13, 2021, 4:57 PM CDT for Pushmataha County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 4:57 PM CDT (21:57 UTC)
Expired
Oct 13, 2021, 6:00 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WWUS84 KTSA 132157
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Wed Oct 13 2021
 
OKZ049-076-132300-
Pushmataha OK-Le Flore OK-
457 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of eastern Pushmataha
and southwestern Le Flore Counties through 600 PM CDT...

At 456 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Nashoba, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Rattan...                         Nashoba...
Whitesboro...                     Oleta...
Muse...                           Cloudy...
Corinne...                        Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3417 9542 3449 9530 3484 9469 3451 9471
      3451 9504 3425 9505 3424 9515 3420 9515
TIME...MOT...LOC 2156Z 235DEG 24KT 3449 9516 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:21 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 13, 2:21 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
221 PM CDT Wed Oct 13 2021

.DISCUSSION...
Showers and storms continue to push off to the east, mainly
impacting southeast Oklahoma and northwest Arkansas this
afternoon. This area will remain the focus for additional rounds
of rainfall tonight and into tomorrow as deep moisture from the
remnants of Pamela advect into the area under southwesterly flow
aloft. Within a corridor of PWATs of 2 inches or better, a
somewhat narrow axis of heavy rainfall is expected across SE OK
and NW AR tonight into Thursday where amounts of 2-4 inches. The
Flash Flood Watch has been expanded north and east and now
includes all NW AR counties, and is effective from 7 pm this
evening through 7 pm Thursday. A lull in rain coverage is possible
tomorrow evening ahead of the fall cold front that will move
through Friday. Will carry higher PoPs after 06z Friday when after
that time the front will be nearing NE OK. Boundary pushes
through the rest of the forecast area Friday, with rain chances
ending from west to east. Temperatures more typical of fall will
ensue as much cooler and drier air infiltrate the region. Settled
conditions will continue through the weekend and into next week.
Sans a few minor adjustments in early period temps, stayed close
to the NBM temperatures for this forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  77  56  66 /  30  20  60  20
FSM   68  75  64  73 /  90  80  50  50
MLC   64  76  58  69 /  90  60  50  20
BVO   61  74  52  65 /  20  20  60  20
FYV   63  73  57  67 /  90  70  60  50
BYV   64  72  61  67 /  90  80  60  50
MKO   64  75  57  68 /  80  50  50  20
MIO   62  72  54  63 /  50  30  60  50
F10   64  76  55  68 /  50  40  50  20
HHW   67  75  64  73 /  90  80  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Thursday
     evening for OKZ049-053-069-072>076.

AR...Flash Flood Watch from 7 PM CDT this evening through Thursday
     evening for ARZ001-002-010-011-019-020-029.

&&

LONG TERM....23
Hazardous weather outlook, Oct 13, 4:41 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 PM CDT Wed Oct 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 PM CDT Wed Oct 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
    AREA...Eastern Oklahoma and Northwest Arkansas, South of I-44.
    ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeastern Oklahoma and Western Arkansas.
	ONSET...After 7 pm.

HEAVY RAIN.
	RISK...Significant.
	AREA...Southeastern Oklahoma and Western Arkansas.
	ONSET...After 7 pm.

	AREA AT GREATEST RISK...Southeastern Oklahoma.

DISCUSSION...
Thunderstorms have redeveloped this afternoon across southeastern
Oklahoma and northwestern Arkansas. Moderately strong instability and
wind shear would support a severe weather threat with the strongest
storms that develop. The severe weather potential will decrease later
this evening, but some potential will continue through much of the
night.

Locally heavy rainfall is also possible as tropical moisture spreads
into the region, allowing the storms to produce very heavy rainfall
rates. Some repeat activity over the same areas is also possible as
the storms move to the northeast. A Flash Flood Watch remains in
effect for much of southeastern Oklahoma and northwestern Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
There is a limited risk of severe storms Thursday afternoon and night
across northeast Oklahoma, eventually spreading into northwest
Arkansas by early Friday ahead of a strong cold front. Large hail and
damaging winds are the primary threats.

Strong north winds can be expected on Friday behind a strong cold
front, with gusts 30 to 35 mph expected across eastern Oklahoma.

weather.gov/tulsa contains additional information.

69

In the hours before

Local storm report, Oct 13, 1:17 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     3 WNW WAGONER           35.97N 95.42W
10/10/2021                   WAGONER            OK   NWS STORM SURVEY

            LARGE BRANCHES DOWN.

&&
Local storm report, Oct 13, 1:25 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     3 NW PRESTON            35.74N 96.02W
10/10/2021                   OKMULGEE           OK   NWS STORM SURVEY

            LARGE LIMBS DOWN.

&&
Special weather statement, Oct 13, 3:39 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
339 PM CDT Wed Oct 13 2021

OKZ049-053-132145-
Choctaw OK-Pushmataha OK-
339 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of western Pushmataha
and western Choctaw Counties through 445 PM CDT...

At 337 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Bennington, moving northeast at 45 mph. Another strong
thunderstorm was just west of Antlers, also moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Antlers...                        Clayton...
Boswell...                        Rattan...
Soper...                          Kent...
Snow...                           Stanley...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Messer...                         Eubanks...
Darwin...                         Speer...
Dela...                           Unger...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so continue to monitor for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3450 9578 3451 9567 3459 9567 3460 9534
      3414 9541 3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 2037Z 231DEG 37KT 3393 9608

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Oct 13, 4:51 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Wed Oct 13 2021

OKZ049-074>076-132230-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
451 PM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of southeastern
Haskell, north central Pushmataha, central Latimer and central Le
Flore Counties through 530 PM CDT...

At 449 PM CDT, Doppler radar indicated strong thunderstorms moving
across northern Pushmataha, eastern Latimer, and Le Flore Counties,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Poteau...                         Clayton...
Pocola...                         Heavener...
Spiro...                          Panama...
Talihina...                       Wister...
Howe...                           Red Oak...
Bokoshe...                        Fanshawe...
Cameron...                        Albion...
Talimena State Park...            Tuskahoma...
Kiamichi...                       Damon...
Bengal...                         Yanush...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3473 9548 3504 9506 3522 9480 3531 9444
      3498 9445 3450 9526
TIME...MOT...LOC 2149Z 231DEG 33KT 3460 9523

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 13, 4:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Wed Oct 13 2021

OKZ049-076-132300-
Pushmataha OK-Le Flore OK-
457 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of eastern Pushmataha
and southwestern Le Flore Counties through 600 PM CDT...

At 456 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Nashoba, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Rattan...                         Nashoba...
Whitesboro...                     Oleta...
Muse...                           Cloudy...
Corinne...                        Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3417 9542 3449 9530 3484 9469 3451 9471
      3451 9504 3425 9505 3424 9515 3420 9515
TIME...MOT...LOC 2156Z 235DEG 24KT 3449 9516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:48 AM CDTSpecial Weather StatementTSAOsage42 min
Oct 13, 5:27 AM CDTSpecial Weather StatementTSAOsage, Pawnee48 min
Oct 13, 6:03 AM CDTSpecial Weather StatementTSACreek, Osage, Washington42 min
Oct 13, 6:39 AM CDTSpecial Weather StatementTSACreek, Nowata, Tulsa, Washington66 min
Oct 13, 6:48 AM CDTSpecial Weather StatementTSAOkfuskee57 min
Oct 13, 7:29 AM CDTSpecial Weather StatementTSACraig46 min
Oct 13, 7:34 AM CDTSpecial Weather StatementTSAOkmulgee, Rogers, Tulsa41 min
Oct 13, 8:08 AM CDTSpecial Weather StatementTSAMayes, Rogers52 min
Oct 13, 8:15 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg45 min
Oct 13, 8:18 AM CDTSpecial Weather StatementTSACraig, Ottawa42 min
Oct 13, 8:42 AM CDTSpecial Weather StatementTSAMuskogee, Wagoner48 min
Oct 13, 8:48 AM CDTSpecial Weather StatementTSAMayes42 min
Oct 13, 8:52 AM CDTSpecial Weather StatementTSAMcIntosh23 min
Oct 13, 9:10 AM CDTSpecial Weather StatementTSAHaskell50 min
Oct 13, 9:17 AM CDTSpecial Weather StatementTSACherokee28 min
Oct 13, 9:21 AM CDTSpecial Weather StatementTSACherokee, Delaware24 min
Oct 13, 9:39 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee13 min
Oct 13, 9:46 AM CDTSpecial Weather StatementTSAAdair44 min
Oct 13, 9:49 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah41 min
Oct 13, 10:22 AM CDTSpecial Weather StatementTSASequoyah38 min
Oct 13, 3:39 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha66 min
Oct 13, 4:19 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pushmataha3 hr
Oct 13, 4:22 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha32 min
Oct 13, 4:51 PM CDTSpecial Weather StatementTSALatimer, LeFlore39 min
Oct 13, 5:45 PM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah3 hr
Oct 13, 5:24 PM CDTSpecial Weather StatementTSASebastian51 min
Oct 13, 6:01 PM CDTTornado WarningTSAFranklin, Sebastian44 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.